MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DENALI FEMORAL SYSTEM; VENA CAVA FILTER

BARD PERIPHERAL VASCULAR, INC. DENALI FEMORAL SYSTEM; VENA CAVA FILTER
Catalog Number DL900F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that a vena cava filter was deployed successfully for a patient with pulmonary embolism and hypercoagulable state.It was alleged that the thrombus was noted above the filter.The device has been removed under fluoroscopy.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately one day post filter deployment, a computed tomography of abdomen and pelvis with contrast study was performed for left lower quadrant pain.The study showed interval placement of an inferior vena cava filter without evidence of complication.Around five months later, the bard denali inferior vena cava filter was removed.During the procedure, using the ultrasound guidance through the right internal jugular vein approach, a wire was advanced, and sheath was advanced over the wire into the inferior vena cava.An inferior vena cavogram was performed which reveals patent inferior vena cava and infrarenal inferior vena cava filter was noted.Also, there was a tiny amount of thrombus in the apex of the inferior vena cava filter.Then a snare was used to grab the hook of the top of the filter and the filter was removed through the sheath under fluoroscopy.The completion inferior vena cava gram was performed which reveals complete removal of the inferior vena cava filter.Therefore, it can be confirmed that the patient experienced thrombus post deployment.However, the relationship to the filter is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that a vena cava filter was deployed successfully in a patient after being diagnosed with pulmonary embolism and hypercoagulable state.Six months and six days post filter deployment, it was alleged that the patient was diagnosed with thrombus above the inferior vena cava filter.Reportedly, the filter has been removed with a snare device under fluoroscopy.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
Our firm received an fda email correspondence on (b)(6) 2024 from mdr data systems team, (b)(6), indicating that the information (specifically the unique device identifier (udi) information in section d) of the previously submitted fda form 3500a, was incorrect and a request was made to submit supplemental report(s) with the entire udi number including the di and pi fields, all numbers, letters, parentheses, and symbols in the ¿unique device identifier (udi) #¿ fields.This supplemental report is in response to that request.Udi related data quality updates only.D4: medical device expiration date- although the lot number was requested, it was not provided by the complainant; therefore, the exp date is na.G4: k240257, k160866, k143208, k130366.
 
Event or Problem Description

Brand Name
DENALI FEMORAL SYSTEM
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18147184
Report Number2020394-2023-01061
Device Sequence Number15172340
Product Code DTK
UDI-Device Identifier00801741040801
UDI-Public(01)00801741040801
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDL900F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer11/17/2023
08/06/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date11/20/2023
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WARFARIN.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown